Dysphagia Causes Symptom Fluctuations after Oral L-DOPA Treatment in a Patient with Parkinson Disease.
Аннотация
OBJECTIVE
The causes of "delayed-on" and "no-on" phenomena in Parkinson disease (PD) are thought to have some impact on the progress of L-DOPA from the time of ingestion until it reaches the brain and is converted to dopamine. Dysphagia can cause fluctuating symptom expression in L-DOPA therapy for PD.
CASE DESCRIPTION: A 69-year-old man with PD presented with "delayed-on" and "no-on" phenomena. The patient developed a gait disorder at age 60 years, and he began coughing on his food during breakfast at age 64 years. Even though he was independent in daily life, he could not eat because of dysphagia in an "off" state. Videofluoroscopic examination of swallowing in an "off" state revealed bradykinesia of the tongue and the retention of tablets in the epiglottic vallecula. We trained him to keep his tongue in strong contact with the upper incisors before swallowing. After rehabilitation of dysphagia, the frequency of "delayed-on" and "no-on" phenomena decreased, and his peak L-DOPA plasma concentration was elevated. Additionally, transdermal rotigotine (RTG) was initiated at a maintenance dose of 9.0 mg. The patient reported improvement in swallowing, and the frequency of "no-on" phenomena decreased.
CONCLUSION
In PD patients, the "no-on" phenomenon can be caused by posterior contractile dysfunction of the tongue, and it can be improved with training of the tongue and transdermal RTG administration.
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.